How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Josh Your Own Question
Dr Josh
Dr Josh, Doctor
Category: Medical
Satisfied Customers: 5187
Experience:  Medicine doctor, PGCSD(dermatology)
6740150
Type Your Medical Question Here...
Dr Josh is online now
A new question is answered every 9 seconds

I have and am experiencing rectal inflammation and itching

Customer Question

I have and am experiencing rectal inflammation and itching and have been for several months. A doctor prescribed me a steroid cream, which had little to no effect. Yesterday, I had a bowel movement and when I wiped, the tissue had a strip of blood approximately 1/2 inch wide and 3 inches long. I had the same experience this morning when I had another bowel movement and wiped. My wife, pharmacist, took pictures of my rectum but did not believe the blood came from the outside. What is my next move?
JA: What medications do you take daily? Are you allergic to any medications?
Customer: I take no medication daily, I do not smoke or drink, I work out modestly and regularly, I do not eat sugar, little meat, no fried foods, or dairy. I am 5'9" and weigh 180lbs.
JA: Anything else in your medical history you think the doctor should know?
Customer: Nothing at all. I am retired from the Army so my medical history has been/is well documented. I did have my gall bladder removed in 2001.
Submitted: 8 months ago.
Category: Medical
Expert:  Dr Josh replied 8 months ago.

Hello,

Myself Dr Josh. and I’m happy to help with your question today.Please provide me the following information so that I can address your concern-

What is your age?

Do you have history of constipation?

Was the blood fresh red colored?

Waiting for your reply…

Thank you.

Kind Regards

Dr.Josh

Expert:  Dr Josh replied 8 months ago.

Dear customer

Thank you for being online.

The symptoms you have described of having rectal inflammation and itching since last several months and now having blood on tissue paper which you saw after having a bowel movement most likely suggests the possibility of a condition called hemorrhoids.Hemorrhoids are swollen, inflamed veins around the anus or lower rectum.Too much pressure on the veins in the pelvic and rectal area causes hemorrhoids.

You need:

-Rectal examination
-Anoscopy
-Stool examination

The treatment of hemorrhoids includes local anesthetics like Benzocaine 5% to 20% (Americaine Hemorrhoidal),applying vasoconstrictors like Ephedrine sulfate 0.1% to 1.25%.These make the blood vessels become smaller, which will reduce swelling.

There is another very common cream available that helps greatly to treat hemorrhoids called preparation H. You can get it at your pharmacy.

If still after this,the symptoms persists,then you need to make an appointment with your ano-rectal doctor as prescription oral medications will then be required accordingly.Usually & most likely,the symptoms gets subside with these treatments.

Thank you.

Hope this helped.

Is there is anything else that you would like to know? I am happy to address your follow-up questions. And please do not forget to leave positive rating (3 or more star) so I can get credit for helping you today we only get after positive feedback.

Kind Regards

Dr.Josh

Expert:  Dr Josh replied 8 months ago.

Hi,

Just checking in to see how things are going.Have you applied the above described cream? Has itching & inflammation around rectum subsided?

Do you need further assistance?Is there anything else that you would like to know?

Please don't forget to leave positive rating above the chat box so I can get credit for helping you today

we only get after positive feedback.

Bonus is highly appreciated.

We are here to help you until you satisfy.

Thank you.

Kind Regards

Dr.Josh